Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Stomach pain and shoulder pain when drinking alcohol. Rise in body temperature and redness in face

Hi, Every time I drink alcohol with a high sugar content (UV Blue, Smirnoff Ice, etc.) I get horrible pains in my upper stomach and a dull throbbing in my shoulders. It s not something that has just happened, it s been going on for about 3 or 4 years. I m 20 and it only seems to be getting worse, I also notice a rise in body temperature and my face turns a bright shade of red. It typically only takes one mixed drink of UV Blue or two wine coolers for the pain to begin and the pain lasts for about 10 to 15 minutes. I m 5 2, 220 pounds, with pale skin, blonde, hair and blue eyes. I eat candy and drink soda with no problem. Its only alcoholic drinks with high sugar that cause the pain. Thank you!
Asked On : Thu, 18 Oct 2012
Answers:  1 Views:  219
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

You seem to be allergic to one of the ingredients in your drinks. I feel sugar is not the culprit, but some other ingredient, maybe malt or some of the additives used. So try some other drinks and see how your body reacts. Also remember that alcohol can also increase the likelihood of developing allergy to other foods, so you need to note what you eat with your drinks. Over time, you'll be able to identify the offending agent and be able to avoid it.

Hope this has been of help. Best wishes.
Answered: Tue, 18 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor